MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+6MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+6MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Joint Dislocation (2374); Osteopenia/ Osteoporosis (2651)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D-10 - 3.2mmx30mm rnglc+ acet drl bit; item# 31323230, lot# 65819457.G7 osseoti 4 hole shell 54mm f; item# 110010245, lot# 65421942.Trilogy bone scr 6.5x25; item# 00625006525, lot# 65521242.G7 vit e neutral lnr 36mm f; item# 30103606, lot# 65052048.Tprlc 133 t1 pps so 11x142mm; item# 51103110, lot# 7075445.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right hip arthroplasty.A week later the patient dislocated his hip.Eleven days post-implantation, revision hip surgery was performed.The ceramic head was split in half in the patient.It was replaced with a new ceramic head and new liner.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b7, g3, g6, h1, h2, h3, h6, h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Radiographs were provided and reviewed by a radiologist: right total hip arthroplasty with failure of the femoral component with dissociation of the femoral head and possible fracture.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial right hip arthroplasty.A week later the patient dislocated his hip.Eleven days post-implantation, revision hip surgery was performed.The ceramic head was split in half in the patient.One to two small head pieces were found while exploring and irrigating the wound.They were sequestered and the head was replaced with a new, ceramic one, also the liner was exchanged.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b3, b4, b5, e4, g2, g3, g6, h1, h2, h6, h10.A review of the additional information does not alter the findings of the previously reported investigation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DELTA CERAMIC FEM HD 36/+6MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16909765
Report Number3002806535-2023-00134
Device Sequence Number6017865
Product Code LZO
UDI-Device Identifier00887868271199
UDI-Public(01)00887868271199(17)320902(10)3095609
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-0663
Device Lot Number3095609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer05/30/2023
07/13/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date05/31/2023
07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age35 YR
Patient SexMale